Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Feb 19, 2017, 5:57 PM CST for Kimble County, Menard County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 5:57 PM CST (23:57 UTC)
- Expired
- Feb 19, 2017, 6:30 PM CST
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Kimble County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
| Feb 19, 4:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
524
WUUS54 KSJT 192357
SVRSJT
TXC267-327-200030-
/O.NEW.KSJT.SV.W.0007.170219T2357Z-170220T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
557 PM CST SUN FEB 19 2017
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern Kimble County in west central Texas...
Southwestern Menard County in west central Texas...
* Until 630 PM CST
* At 557 PM CST, a severe thunderstorm was located over Roosevelt, or
15 miles west of Junction, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* this severe thunderstorm will remain over mainly rural areas of
northwestern Kimble and southwestern Menard Counties, including the
following locations: The Intersection Of US-83 And Ranch Road 1773,
Us-83 Near The Kimble-Menard County Line and Cleo.
This includes Interstate 10 between Mile Markers 435 and 448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3040 9997 3043 10011 3081 10000 3078 9969
TIME...MOT...LOC 2357Z 207DEG 31KT 3050 10003
HAIL...1.50IN
WIND...<50MPH
$$2 follow-up statements
780
WWUS54 KSJT 200010
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
610 PM CST SUN FEB 19 2017
TXC267-327-200030-
/O.CON.KSJT.SV.W.0007.000000T0000Z-170220T0030Z/
Kimble TX-Menard TX-
610 PM CST SUN FEB 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHWESTERN KIMBLE AND SOUTHWESTERN MENARD COUNTIES...
At 609 PM CST, a severe thunderstorm was located 11 miles northeast
of Roosevelt, or 14 miles northwest of Junction, moving northeast at
45 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
The Intersection Of US-83 And Ranch Road 1773, Us-83 Near The Kimble-
Menard County Line and Cleo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3053 9988 3055 10007 3081 10000 3078 9969
TIME...MOT...LOC 0009Z 204DEG 39KT 3063 9996
HAIL...1.75IN
WIND...<50MPH
$$017
WWUS54 KSJT 200016
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
616 PM CST SUN FEB 19 2017
TXC267-327-200030-
/O.CON.KSJT.SV.W.0007.000000T0000Z-170220T0030Z/
Kimble TX-Menard TX-
616 PM CST SUN FEB 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR NORTHWESTERN KIMBLE AND SOUTHWESTERN MENARD COUNTIES...
At 615 PM CST, a severe thunderstorm was located 14 miles northeast
of Roosevelt, or 14 miles northwest of Junction, moving northeast at
40 mph. This storm continues to strengthen with the hail size
increasing.
HAZARD...Tennis ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
The Intersection Of US-83 And Ranch Road 1773, Us-83 Near The Kimble-
Menard County Line and Cleo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3059 9985 3062 10005 3081 10000 3078 9969
TIME...MOT...LOC 0015Z 210DEG 34KT 3066 9992
HAIL...2.50IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:27 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 19, 5:27 PM CST, 30 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 527 PM CST Sun Feb 19 2017 .AVIATION... /00Z TAFS/ Scattered convection continues across West Central Texas late this afternoon, producing occasional drops in cigs and vsbys all the way into IFR range. These storms will continue off and on through the remainder of the evening, with improving conditions after midnight for many locations. && .PREV DISCUSSION... /issued 321 PM CST Sun Feb 19 2017/ SHORT TERM... (Tonight and Tomorrow) For the middle of February, it seems an awful lot like early April across West Central Texas today. A few light showers moved across the area late this morning and into the early afternoon hours. Clouds broke up enough to allow better insolation and better instability, and showers have managed to grow into thunderstorms this afternoon. Best coverage has been across the east and northeast counties in the Heartland and Big Country. Better lift approaches this evening as the main upper level trough approaches. Air mass further west into the Concho Valley and Edwards Plateau has been capped so far today, but this will weaken this evening as the lift arrives. Convection should begin to blossom across the Concho Valley and Edwards Plateau this evening and then shift east. Best rain chances will be across the Heartland and Hill Country counties, with smaller chances further west. Rain in the east may continue into the morning hours on Monday across the extreme Northwest Hill Country, but should quickly shift east and out of the area. Warm again tomorrow with highs in the low to mid 70s. 07 LONG TERM... (Monday Night through Sunday) Dry and Unseasonably Warm... The long term forecast remains dry, with temperatures remaining well above seasonal normals through Thursday. The upper trough that will pass over the forecast area tomorrow will form a closed low which will move southeastward over the Gulf of Mexico by Tuesday. Drier air will dominate West Central Texas through the coming week with afternoon highs well above seasonal norms through Thursday. Highs on Tuesday will be in the 70s and highs Wednesday and Thursday will be in the 80s. The next cold front will move through the area on Friday and will lower afternoon highs on Friday and Saturday close to seasonal norms in the mid 60s. Morning lows on Saturday will be around seasonal norms in the upper 30s, but morning lows will warm back into the 40s on Sunday and Monday. Sunday and Monday afternoons highs will warm back into the 70s. 15 && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 72 46 74 / 60 10 0 0 San Angelo 51 76 44 77 / 50 10 0 0 Junction 52 76 44 77 / 60 20 5 0 Brownwood 54 74 45 76 / 80 10 5 0 Sweetwater 51 72 47 75 / 50 5 0 0 Ozona 49 72 41 76 / 50 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Feb 19, 2:06 PM CST, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 206 PM CST Sun Feb 19 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202015- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 206 PM CST Sun Feb 19 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms should become more widespread across West Central Texas this afternoon and tonight. A few of these storms may reach severe levels, mainly east of an Abilene to Sonora line. Although damaging winds and large hail will be the main threats, an isolated tornado can not be ruled out. The risk of severe storms will end tonight as the storms push east of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested later this afternoon or evening.
In the hours before
Special weather statement, Feb 19, 5:14 PM CST, 43 minutes before
Special Weather Statement National Weather Service San Angelo TX 514 PM CST SUN FEB 19 2017 TXZ066-073-139-200000- Runnels TX-Coleman TX-Concho TX- 514 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLEMAN... SOUTHEASTERN RUNNELS AND NORTH CENTRAL CONCHO COUNTIES UNTIL 600 PM CST... At 513 PM CST, Doppler radar was tracking a strong thunderstorm near Paint Rock, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Benoit around 540 PM CST. Talpa around 545 PM CST. Glen Cove and Crews around 555 PM CST. Other locations impacted by this storm include Us-83 Near The Concho- Runnels County Line, Hords Creek Reservoir and The Intersection Of US-83 And Ranch Road 1929. A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3148 9987 3152 10000 3201 9979 3186 9950 TIME...MOT...LOC 2313Z 210DEG 32KT 3156 9992
Local storm report, Feb 19, 5:23 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CST SUN FEB 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 N FORT MCKAVETT 30.88N 100.11W
02/19/2017 E0.88 INCH MENARD TX PUBLIC
NICKLE HAIL ONGOING
&&
EVENT NUMBER SJT1700005
AWSpecial weather statement, Feb 19, 5:36 PM CST, 21 minutes before
Special Weather Statement National Weather Service San Angelo TX 536 PM CST SUN FEB 19 2017 TXZ113-127-200030- Jones TX-Taylor TX- 536 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JONES AND NORTHEASTERN TAYLOR COUNTIES UNTIL 630 PM CST... At 535 PM CST, Doppler radar was tracking a strong thunderstorm near Abilene, moving north at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Hawley around 600 PM CST. Abilene around 605 PM CST. Nugent around 615 PM CST. Lueders and Avoca around 630 PM CST. Other locations impacted by this storm include Hodges, Funston, Impact, Lake Fort Phantom Hill, Kirby Lake and The Intersection Of US-180 And Farm Road 600. This includes Interstate 20 between Mile Markers 276 and 289. A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3236 9970 3240 9991 3288 9984 3286 9961 TIME...MOT...LOC 2335Z 190DEG 22KT 3247 9979 NAGLE
Special weather statement, Feb 19, 5:42 PM CST, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
542 PM CST SUN FEB 19 2017
TXZ099-114-200045-
Throckmorton TX-Shackelford TX-
542 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHACKELFORD AND
THROCKMORTON COUNTIES UNTIL 645 PM CST...
At 542 PM CST, Doppler radar was tracking a strong thunderstorm over
Fort Griffin, or 14 miles south of Throckmorton, moving north at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Throckmorton around 620 PM CST.
Other locations impacted by this storm include The Intersection Of
US-283 And Ranch Road 209, The Intersection Of US-183 And US-
283, The Intersection Of US-380 And Highway 222, Us-
183 Near The Throckmorton-Stephens County Line and Us-
180 Near The Shackelford-Stephens County Line.
A severe thunderstorm watch remains in effect until midnight CST for
west central Texas.
LAT...LON 3296 9895 3295 9900 3296 9910 3268 9910
3281 9942 3340 9935 3340 9896
TIME...MOT...LOC 2342Z 190DEG 21KT 3297 9924
NAGLESpecial weather statement, Feb 19, 5:47 PM CST, 10 minutes before
Special Weather Statement National Weather Service San Angelo TX 547 PM CST SUN FEB 19 2017 TXZ078-169-200030- Kimble TX-Sutton TX- 547 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBLE AND EXTREME EASTERN SUTTON COUNTIES UNTIL 630 PM CST... At 546 PM CST, Doppler radar was tracking a strong thunderstorm near Roosevelt, or 19 miles west of Junction, moving northeast at 35 mph. Dime size hail will be possible with this storm. This strong thunderstorm will be near... Roosevelt around 555 PM CST. Other locations impacted by this storm include I-10 Near The Sutton-Kimble County Line and Cleo. This includes Interstate 10 between Mile Markers 430 and 450. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3031 10006 3035 10020 3070 10012 3070 9969 TIME...MOT...LOC 2346Z 207DEG 31KT 3041 10009
Special weather statement, Feb 19, 5:54 PM CST, 3 minutes before
Special Weather Statement National Weather Service San Angelo TX 554 PM CST SUN FEB 19 2017 TXZ066-127-128-139-200100- Runnels TX-Callahan TX-Coleman TX-Taylor TX- 554 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALLAHAN...NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES UNTIL 700 PM CST... At 554 PM CST, Doppler radar was tracking a strong thunderstorm over Crews, or 13 miles east of Winters, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Novice around 605 PM CST. Lawn around 620 PM CST. Oplin around 625 PM CST. Dudley around 635 PM CST. Eula around 645 PM CST. Clyde around 655 PM CST. Baird around 700 PM CST. Other locations impacted by this storm include Goldsboro, Us- 283 Near The Coleman- Callahan County Line, Admiral, Lake Coleman, The Intersection Of US- 283 And Highway 36 and Hords Creek Reservoir. This includes Interstate 20 between Mile Markers 291 and 299. A severe thunderstorm watch remains in effect until midnight CST for west central Texas. LAT...LON 3166 9967 3180 9992 3245 9966 3235 9923 TIME...MOT...LOC 2354Z 204DEG 31KT 3191 9974 NAGLE
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:13 PM CST | Special Weather Statement | SJT | Brown | 62 min |
| Feb 19, 4:19 PM CST | Special Weather Statement | SJT | Callahan | 56 min |
| Feb 19, 4:33 PM CST | Special Weather Statement | SJT | Taylor | 57 min |
| Feb 19, 4:44 PM CST | Special Weather Statement | SJT | Schleicher | 46 min |
| Feb 19, 4:50 PM CST | Special Weather Statement | SJT | Shackelford | 55 min |
| Feb 19, 4:58 PM CST | Special Weather Statement | SJT | Tom Green | 47 min |
| Feb 19, 5:03 PM CST | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 57 min |
| Feb 19, 5:03 PM CST | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 42 min |
| Feb 19, 5:14 PM CST | Special Weather Statement | SJT | Runnels | 46 min |
| Feb 19, 5:36 PM CST | Special Weather Statement | SJT | Jones | 54 min |
| Feb 19, 5:41 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 49 min |
| Feb 19, 5:42 PM CST | Special Weather Statement | SJT | Throckmorton | 63 min |
| Feb 19, 5:47 PM CST | Special Weather Statement | SJT | Kimble | 43 min |
| Feb 19, 5:54 PM CST | Special Weather Statement | SJT | Callahan | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.